MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR CEMENTED PS SIZE 3NARROW / RIGHT; KNEE CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR CEMENTED PS SIZE 3NARROW / RIGHT; KNEE CEMENTED FEMORAL COMPONENT
Model Number 02.07.2213R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 07 may 2021: lot 174856: (b)(4) items manufactured and released on 17-oct-2017.Expiration date: 2022-10-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant involved: gmk-primary 02.07.1203r tibial tray fixed cemented size 3 r (k090988) lot.170440.Batch review performed on 07 may 2021: lot 170440: (b)(4) items manufactured and released on 17-jun-2017.Expiration date: 2022-05-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: three years after primary cemented tka the patient is still painful and requires revision.Both metal components can be easily withdrawn, there is no cement adhesion on either of them, which suggests a cementation problem occurred during primary.This may be due to several different factors, such as storage temperature of the cement pasckage, temperature of the components at the time of cementation, timing of the cement application.There is no reason to suspect a faulty device.Preliminary investigation performed by r&d project manager: revision surgery of a gmk primary ps implant after 3 years from primary due to pain.In the revision procedure, both the tibial baseplate and the femoral component have been found loosened.From the pictures of the explanted components, no residual cement can be seen still adhering the implants.This suggests that a cementation problem occurred during primary, most likely caused by the cement itself or the cementation process.There is no evidence that the event is related to a faulty device.
 
Event or Problem Description
Revision surgery 3 years and 4 months after primary surgery.Femoral and tibial components were loose.All components revised successfully.

Brand Name
GMK-PRIMARY FEMUR CEMENTED PS SIZE 3NARROW / RIGHT
Common Device Name
KNEE CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11892520
Report Number3005180920-2021-00429
Device Sequence Number3685382
Product Code JWH
UDI-Device Identifier07630030820977
UDI-Public07630030820977
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K122232
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2022
Device Model Number02.07.2213R
Device Catalogue Number02.07.2213R
Device Lot Number174856
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight53